Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The convergence with vanishing viscosity of nonstationary Navier-Stokes flow to ideal flow in $ R\sb{3}$

Author: H. S. G. Swann
Journal: Trans. Amer. Math. Soc. 157 (1971), 373-397
MSC: Primary 35.79; Secondary 76.00
MathSciNet review: 0277929
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown here that a unique solution to the Navier-Stokes equations exists in $ {R_3}$ for a small time interval independent of the viscosity and that the solutions for varying viscosities converge uniformly to a function that is a solution to the equations for ideal flow in $ {R_3}$. The existence of the solutions is shown by transforming the Navier-Stokes equations to an equivalent system solvable by applying fixed point methods with estimates derived from using semigroup theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35.79, 76.00

Retrieve articles in all journals with MSC: 35.79, 76.00

Additional Information

Keywords: Navier-Stokes equations, viscous flow, Euler equations, ideal flow, potential theory, semigroups of operators, Sobolev space, nonlinear partial differential equations
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society